Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Constructions in algebra


Author: A. Seidenberg
Journal: Trans. Amer. Math. Soc. 197 (1974), 273-313
MSC: Primary 13A15; Secondary 02E10
MathSciNet review: 0349648
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown how to construct a primary decomposition and to find the associated prime ideals of a given ideal in a polynomial ring. This is first done from a classical, and then from a strictly constructivist, point of view.


References [Enhancements On Off] (What's this?)

  • [1] G. Hermann, Die Frage der endlich vielen Schritte in der Theorie der Polynomideale, Math. Ann. 95 (1926), 736-788. MR 1512302
  • [2] W. Krull, Parameterspezialisierung in Polynomringen, Arch. Math. 1 (1948), 56-64. MR 10, 178. MR 0026640 (10:178f)
  • [3] -, Parameterspezialisiening in Polynomringen. II. Das Grundpolynom, Arch. Math. 1 (1948), 129-137. MR 11, 310. MR 0032587 (11:310g)
  • [4] A. Seidenberg, The hyperplane sections of normal varieties, Trans. Amer. Math. Soc. 69 (1950), 357-386. MR 12, 279. MR 0037548 (12:279a)
  • [5] -, Construction of the integral closure of a finite integral domain, Rend. Sem. Mat. Fis. Milano 40 (1970), 100-120. (Italian) MR 45 #3396. MR 0294327 (45:3396)
  • [6] -, On the impossibility of some constructions in polynomial rings, Atti del Convegno Internazionale di Geometria, Accademia Nazionale dei Lincei, 1973, pp. 77-85.
  • [7] -, On the length of a Hilbert ascending chain, Proc. Amer. Math. Soc. 29 (1971), 443-450. MR 43 #6193. MR 0280473 (43:6193)
  • [8] -, Constructive proof of Hilbert's theorem on ascending chains, Trans. Amer. Math. Soc. 174 (1972), 305-312. MR 0314829 (47:3379)
  • [9] G. Stolzenberg, Constructive normalization of an algebraic variety, Bull. Amer. Math. Soc. 74 (1968), 595-599. MR 37 #201. MR 0224602 (37:201)
  • [10] B. L. van der Waerden, Eine Bemerkung über die Unzerlegbarkeit von Polynomen, Math. Ann. 102 (1930), 738-739. MR 1512605
  • [11] -, Moderne algebra. Vol. I, 2nd rev. ed., Springer, Berlin, 1937; English transl., Ungar, New York, 1949. MR 10, 587.
  • [12] -, Moderne algebra. Vol. II, Springer, Berlin, 1931; English transl., Ungar, New York, 1950.
  • [13] O. Zariski and P. Samuel, Commutative algebra. Vol. I, University Series in Higher Math., Van Nostrand, Princeton, N. J., 1960. MR 22 #11006. MR 0120249 (22:11006)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13A15, 02E10

Retrieve articles in all journals with MSC: 13A15, 02E10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1974-0349648-2
PII: S 0002-9947(1974)0349648-2
Keywords: Constructive mathematics, polynomial ideals
Article copyright: © Copyright 1974 American Mathematical Society